Piecoro LT

References (1)

Title : Seizures in patients receiving concomitant antimuscarinics and acetylcholinesterase inhibitor - Piecoro_1998_Pharmacotherapy_18_1129
Author(s) : Piecoro LT , Wermeling DP , Schmitt FA , Ashford JW
Ref : Pharmacotherapy , 18 :1129 , 1998
Abstract : Seizures occurred in two patients with probable Alzheimer's disease who were receiving long-term treatment with metrifonate, an irreversible acetylcholinesterase inhibitor. In both patients seizures were associated with discontinuation of short-term agents with high antimuscarinic properties. Hence, abrupt discontinuation of antimuscarinics or anticholinergics with high antimuscarinic properties in patients receiving long-term acetylcholinesterase inhibition therapy may be associated with a reduction of seizure threshold. With increasing administration of acetylcholinesterase inhibitors for patients with Alzheimer's disease, practitioners should be aware of the potential for drug-drug interactions and other complications. In general, it is good medical practice to avoid concomitant administration with centrally acting anticholinergic agents.
ESTHER : Piecoro_1998_Pharmacotherapy_18_1129
PubMedSearch : Piecoro_1998_Pharmacotherapy_18_1129
PubMedID: 9758325